Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 4, 2025, 7:51 AM MST for Doña Ana County, Otero County, Sierra County, New Mexico; El Paso County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 7:51 AM MST (14:51 UTC)
- Expired
- Mar 4, 2025, 1:00 PM MST
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 69 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS74 KEPZ 041451 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 751 AM MST Tue Mar 4 2025 NMZ416-427-TXZ419-042000- /O.NEW.KEPZ.WI.Y.0009.250304T1451Z-250304T2000Z/ East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands-Eastern/Central El Paso County- Including the cities of White Sands National Park, Mayhill, Pinon, Chaparral, Socorro, White Sands Range Headquarters, East and Northeast El Paso, Fort Bliss, and Sacramento 751 AM MST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, East Slopes Sacramento Mountains Below 7500 Feet and West Central Tularosa Basin/White Sands. In Texas, Eastern/Central El Paso County. * WHEN...Until 1 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz LPR
1 follow-up statement
147 WWUS74 KEPZ 041809 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1109 AM MST Tue Mar 4 2025 NMZ404-407-411-042100- /O.NEW.KEPZ.DU.Y.0008.250304T1809Z-250304T2100Z/ Southwest Desert/Lower Gila River Valley-Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley- Including the cities of Vado, Lordsburg, Virden, Deming, Las Cruces, Sunland Park, Columbus, and Red Rock 1109 AM MST Tue Mar 4 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...Southern Dona Ana County/Mesilla Valley, Southwest Desert/Lower Gila River Valley, and Southwest Desert/Mimbres Basin. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...The worst visibility is likely occurring along New Mexico Highway 11 between Deming and Columbus, and Highway 9 between Hermanas to just west of Santa Teresa. Portions of highway 146 and Interstate 10 in the vicinity of Separ may also be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ416-427-TXZ419-042000- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-250304T2000Z/ East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands-Eastern/Central El Paso County- Including the cities of Pinon, East and Northeast El Paso, White Sands Range Headquarters, Fort Bliss, Sacramento, White Sands National Park, Mayhill, Chaparral, and Socorro 1109 AM MST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...In New Mexico, East Slopes Sacramento Mountains Below 7500 Feet and West Central Tularosa Basin/White Sands. In Texas, Eastern/Central El Paso County. * WHEN...Until 1 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:54 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 4, 4:54 AM MST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 454 AM MST Tue Mar 4 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... - Windy conditions with isolated areas of blowing dust will continue for today with temperatures 2-5 degrees below the seasonal average. - Quiet and fair weather conditions resume on Wednesday with temperatures increasing back up the seasonal average. - The next upper level system will bring strong winds on Thursday and Friday, with blowing dust expected on Thursday. Isolated rain and snow showers for western and central high terrain of New Mexico. && .DISCUSSION... Issued at 429 AM MST Tue Mar 4 2025 Overall, no major changes from previous forecast packages. An active Spring-time weather pattern will be the theme through the week and into early next week. The first half of March looks to be fairly active across the Desert SW with persistent west CONUS troughing and east CONUS ridging. Ensemble guidance continues to show a progressive flow pattern, with a train of upper level systems traversing across western CONUS. For the local area, this means continued periods of windy conditions with fluctuations in daily high temperatures. ...TODAY... Yesterday's strong upper level system that brought wind and dust to the area will continue moving north and east of the region. Strong northwesterly flow aloft will settle in across the Desert SW with 50- 70 knot mid-level (500-mb) backside jet core over the region. This in combination with a modest west to east surface pressure gradient will lead to breezy to windy conditions across the forecast area. The focus for strongest winds will be over the Sacramento Mtn east slopes and over the Otero Mesa/Hudspeth County where winds could gust to 40-50 mph. Areas including El Paso, Las Cruces, and Deming will see wind gusts of 30-40 mph with slightly higher gusts along east facing slopes. That said, no wind products will be issued for today as winds fall just below Advisory criteria. Wind direction / trajectories look to between 270-310 (W-WNW) through the day, which usually isn't favorable for blowing dust. However, given the state of drought, 0-200cm relative soil moisture being anomalously dry, and 0-10cm soil temperatures being anomalously warm, patchy blowing dust cannot be ruled out. That said, if isolated areas of blowing dust do develop, it will not be as impactful and widespread as yesterday, but still something to be mindful of if driving in dust prone areas. Temperatures this afternoon will top out in the low to middle 60s across the area, with below average temperatures over the high terrain. ...WEDNESDAY... The next upper level system will begin impacting the PacNW/Coastal CA region. In response to this deepening east Pacific trough, shortwave ridging with increasing SW flow aloft will develop across the Desert SW. As a result, quiet and fair weather conditions will prevail on Wednesday. Winds will be light to low- end breezy with above average temperatures and increasing high level clouds during the afternoon/evening. ...THURSDAY AND FRIDAY... A highly amplified and progressive upper level flow regime will resume at the end of the work week. The associated and aforementioned upper level trough will come on shore over northern/central CA coast and continue diving southeast across CA. As a result cyclonic and southwest flow will increase across NM and far west TX. In response, sub-1000mb surface cyclogenesis will develop over the Front Range of CO with associated surface troughing across NM on Thursday. This in combination with an overlaying 50-70 knot 500mb jet and sufficient 7-10 kft mixing, windy conditions and blowing dust can be expected on Thursday. On Friday, the core of the system will move across AZ/NM with a continuation of windy conditions. It's worth mentioning that the Thursday/Friday system looks to have modest amounts of moisture associated with it. As of now, precipitation looks to be light with low-end PoPs currently in the forecast for areas along and west of the Continental Divide. ...THIS WEEKEND... The aforementioned upper level system will quickly depart on Saturday with fair weather conditions and cooler temperatures in it's wake. Temperatures will warm back up to slightly above average on Sunday with light winds expected. && .AVIATION... (12Z TAFS) Issued at 429 AM MST Tue Mar 4 2025 VFR conditions expected through the period. Skies FEW-SCT at 10-15 kft through the morning, becoming SKC by 19Z. Winds remain gusty at 20-35 knots with gusts to 40 knots, continuing through the evening hours. Winds will slowly decrease through the evening and overnight timeframe. Wind direction will be 270-300 through the period. Patchy BLDU will be possible through the day with minimal reduction to VIS expected. If VIS restrictions develop TAFs will be AMEND as needed. && .FIRE WEATHER... Issued at 429 AM MST Tue Mar 4 2025 Elevated to Critical fire weather conditions will persist through the work week. Progressive upper flow regime with continued dry and windy conditions will be the theme. This coupled with current drought conditions and the anomalous to near record high ERC values, will lead to Elevated to Critical fire weather conditions. For today, Elevated to near-Critical fire weather conditions can be expected. Yesterday's strong upper level system will continue moving north and east across the Plains and Upper Midwest. Strong northwesterly flow aloft will settle in across the Desert SW with 50- 70 knot mid-level (500-mb) backside jet core over the region. This in combinations with a modest west to east surface pressure gradient will lead to breezy to windy conditions across the forecast area. RH values as a whole will improve from what we saw yesterday, with Min RH values of 15-25 percent for NMZ110, NMZ111, and NMZ113. Min RH values will remain below 15 percent for NMZ112 and west TX zones where near-Critical fire weather conditions will exist. On Wednesday, the next upper level system will begin impacting the PacNW/Coastal CA region. In response to this deepening east Pacific trough, shortwave ridging with increasing SW flow will develop across the Desert SW. Elevated fire weather conditions will exist areawide with light afternoon breezes of 10-20 mph and Min RH values between 9-17 percent across the area. For Thursday, near-Critical to Critical fire weather conditions return to the forecast. As the aforementioned upper level system approached the region, deep southwest flow will lead strong winds with gusts up to 40-50 mph. Min RH values will vary from west to east, and by elevation. Desert lowlands east of the Divide will range between 10-15 percent with the Gila and lowland deserts west of the Divide ranging between 15-25 percent. NMZ113 will see Min RH values between 15-25 percent also. That said, with strong winds expected, Critical fire weather conditions will exist especially for areas east of the Divide (including NMZ113). && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 39 72 50 / 0 0 0 0 Sierra Blanca 60 33 69 43 / 0 0 0 0 Las Cruces 64 33 68 44 / 0 0 0 0 Alamogordo 65 31 69 45 / 0 0 0 0 Cloudcroft 42 24 50 36 / 0 0 0 0 Truth or Consequences 65 35 68 44 / 0 0 0 0 Silver City 55 31 64 42 / 0 0 0 0 Deming 64 30 72 43 / 0 0 0 0 Lordsburg 61 27 71 41 / 0 0 0 0 West El Paso Metro 64 40 71 53 / 0 0 0 0 Dell City 65 30 72 40 / 0 0 0 0 Fort Hancock 67 33 75 45 / 0 0 0 0 Loma Linda 58 36 66 47 / 0 0 0 0 Fabens 65 35 75 48 / 0 0 0 0 Santa Teresa 63 34 70 47 / 0 0 0 0 White Sands HQ 68 40 71 50 / 0 0 0 0 Jornada Range 67 30 68 43 / 0 0 0 0 Hatch 70 30 73 43 / 0 0 0 0 Columbus 65 35 72 48 / 0 0 0 0 Orogrande 65 33 68 45 / 0 0 0 0 Mayhill 53 27 64 40 / 0 0 0 0 Mescalero 52 25 59 38 / 0 0 0 0 Timberon 51 24 58 35 / 0 0 0 0 Winston 57 22 63 34 / 0 0 0 0 Hillsboro 65 33 68 43 / 0 0 0 0 Spaceport 66 28 69 40 / 0 0 0 0 Lake Roberts 58 28 66 39 / 0 0 0 0 Hurley 58 28 66 38 / 0 0 0 0 Cliff 64 22 72 35 / 0 0 0 0 Mule Creek 59 28 67 38 / 0 0 0 0 Faywood 59 33 65 43 / 0 0 0 0 Animas 63 29 75 45 / 0 0 0 0 Hachita 62 28 72 45 / 0 0 0 0 Antelope Wells 63 31 74 46 / 0 0 0 0 Cloverdale 57 34 68 47 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...38-Rogers
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 5:34 PM MST | Dust Storm Warning | EPZ | Hidalgo | 116 min |
| Mar 4, 6:17 AM MST | Dust Storm Advisory | EPZ | Doña Ana, Luna | 118 min |
| Mar 4, 9:07 AM MST | Dust Storm Advisory | EPZ | Doña Ana, Luna | 113 min |
| Mar 4, 9:14 AM MST | Dust Storm Advisory | EPZ | Grant, Hidalgo, Luna | 2 hr |
| Mar 4, 11:09 AM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna | 3 hr |
| Mar 4, 2:05 PM MST | Dust Storm Advisory | EPZ | Doña Ana, Luna | 115 min |
| Mar 4, 2:17 PM MST | Fire Weather Watch | EPZ | Doña Ana, Lincoln, Otero, Sierra | 12 hr |
| Mar 4, 12:02 PM MST | Dust Storm Advisory | EPZ | El Paso, Hudspeth | 118 min |
Nearby
Wind Advisories in New Mexico, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.